Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking vicodin for hemorrhoid pain. Noticed yellow pus oozing from it. What's going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have had what I believed to be hemorrhoids since Thursday night. I've been in immense pain that only Vicodin has helped. I have been taking pictures of them to monitor size, etc. I noticed tonight that one was oozing yellow pus. What is going on!? Hemorrhoids didn't originally make a whole lot of sense, as I haven't had to strain for a bowel movement in months, but I do have a sedentary job
Posted Sun, 17 Mar 2013 in Infections
Answered by Dr. Shoaib Khan 45 minutes later

Thank you for writing to us. I have read your query and seen the image.

Hemorrhoids are painful, swollen veins in the lower portion of the rectum or anus. Symptoms include: pain and straining during bowel movements, anal itching, hard lumps around anus, bright red blood in/with stool, anal ache or pain especially while sitting. They can be caused by any of the following: constipation, straining during bowel movements, long duration's of sitting, anal infections, etc.

Now that you know the above information, pus is normally seen in case of an infection, and hemorrhoids are not infections. Your condition could most probably be related to an infection (abscess) either in or around the anus, that is either directly draining pus or with the help of a fistula. The pain can be associated with a cavity/abscess that might be draining the pus. This will require a physical examination and accordingly management.

Treatment usually requires antibiotic therapy (7-10 days) and pain management, which in most cases leads to a complete recovery; in rare cases there arises the need for a minor procedure called 'Incision and Drainage'.

Please visit a doctor at the earliest who with the help of a physical examination, will diagnose and accordingly treat your condition. This will surely help.

Do not worry, as you can achieve much relief within a day or two of treatment. I hope this information helps. Do write back to me for any further assistance.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor